MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 GAS BLENDER SYSTEM; GAS CONTROL UNIT, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 GAS BLENDER SYSTEM; GAS CONTROL UNIT, CARDIOPULMONARY BYPASS
Model Number 25-40-47
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received report that during a procedure a s5 gas blender system alarmed and after some seconds the gas flow stopped.The perfusionist changed to mechanical gas blender to continue the procedure.After the procedure, the perfusionist tried to start again the device and it could not be turned on.There was no patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the s5 gas blender system.The incident occurred in bogotà, colombia.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H.10: the involved unit was manufactured in 2019 and according to the analysis of the complaints database no events related to this unit have been reported in the past.The unit was returned back to the manufacturer site and checked.The reported issue related to a missed power up of the unit after the procedure was not confirmed.However, during the intensive tests performed at the manufacturer site, the error codes related to discrepancy between actual and set co2 values were identified confirming the event.Troubleshooting revealed that the root cause of the reported alarm, which led to a subsequent gas flow stop, was a defective co2 flow sensor.The co2 flow sensor was replaced to solve the reported issue.The front panel of the gas blender, where the processor board is located, will be replaced as well.Indeed, the processor board is the component potentially involved in the issue related to the missed power up of the device reported by the customer.Since the new front panel is not equipped with the eprom, a new eprom was mounted.
 
Event or Problem Description
See initial report.

Brand Name
S5 GAS BLENDER SYSTEM
Common Device Name
GAS CONTROL UNIT, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15275720
Report Number9611109-2022-00421
Device Sequence Number15204139
Product Code DTX
UDI-Device Identifier04033817900719
UDI-Public(01)04033817900719(11)190506
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K101046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-40-47
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown